QUICKLINKS AND VIEW OPITONS
Phentermine Users Should Reduce Caffeine
Thursday, September 27, 2012 12:33 pm Email this article
I do not want my patients on phentermine to drink large cups of regular coffee. It is too much stimulation. A small cup would be okay, but since most Americans have no idea what "small" means–a major reason for their obesity–it is safest to tell them to avoid regular coffee, i.e. coffee with caffeine.
Some patients say, "I can’t do that, doctor! I need caffeine in the morning to wake up." I reply, "Tut, tut. The phentermine will wake you up."
Or they say, "If I don’t have coffee in the morning, I get headaches." This means, of course, that they are addicted to caffeine; they get withdrawal symptoms without it. BTW people showing no alarm or remorse at addiction are unlikely to lose weight, in my program or anyone else’s. I don’t know why this is true, but I know that it is true. I have the addicted people switch to decaff gradually, reducing the dose a little each day, i.e mixing regular and decaff, until they switch to decaff completely; then they can start phentermine.
Or sometimes they say, "But I the way coffee tastes." That is plain silly, because the only taste of caffeine is bitterness. Indeed, bitter taste is the reason the coffee plant makes caffeine. Coffee and tea plants originated near deserts. The biological purpose of caffeine is to make the leaves of the plant bitter so thirsty animals won’t eat the leaves to get water. It’s only an accident that caffeine affects the mammalian brain.
Articles on the same subject can be found here:
Please feel free to share your comments about this article.
© Copyright 2003-2017 - Michael Anchors, MD, PhD - All Rights Reserved.